Differential and Integral Equations

Hydrodynamic limit Of a binary mixture Of rigid spheres

Hi Jun Choe and Shulin Zhou

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


In this paper, we study the hydrodynamic limit of a binary mixture of rigid spheres. When Knudsen numbers of two different species are equal and go to zero, we show formally that the hydrodynamic variables satisfy the compressible Euler and Navier-Stokes equations. Like single species gas, we develop Enskog-Chapman theory up to the second order. It turns out that the macro velocities corresponding to the different spheres are equal and the ratio of the temperatures is the mass ratio of the spheres. However, the macro mass densities satisfy independent conservation laws in the case of the compressible flows. Explicit formulas of viscosity, heat conductivity and heat diffusion coefficient are established in term of particle parameters.

Article information

Differential Integral Equations, Volume 28, Number 7/8 (2015), 631-654.

First available in Project Euclid: 11 May 2015

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 70B05: Kinematics of a particle 35Q20: Boltzmann equations


Choe, Hi Jun; Zhou, Shulin. Hydrodynamic limit Of a binary mixture Of rigid spheres. Differential Integral Equations 28 (2015), no. 7/8, 631--654. https://projecteuclid.org/euclid.die/1431347858

Export citation